Unit 2: Certificate in Paediatric Nutrition and Dietetics

About:  The Department of Nutrition and Food Services at the Royal Children's Hospital in Melbourne began a Certificate in Paediatric Nutrition and Dietetics in 1997. This highly regarded course is exclusively for qualified dietitians, with the course content targeted to meet the training needs and learning outcomes for Paediatric Dietitians.

Unit 2: Clinical Paediatric Dietetics 

On successful completion of this unit participants will:

- Be competent in the nutritional and dietary assessment of infants, children and adolescents with a range of acute and chronic diseases.

- Have a detailed understanding of nutritional management and dietary therapy in children with acute and chronic diseases.

- Be able to plan, implement and evaluate nutritional interventions, including dietary manipulation and artificial nutrition support measures.

- Understand and apply current research findings to the care of paediatric patients.

Intended audience:  All clinical roles

Entry criteria: University entry criteria apply. Candidates must hold a graduate or postgraduate qualification in Dietetics. Successful completion of Unit 1 is required to proceed to Unit 2. However, Dietitians with 3+ years of experience in paediatric dietetics may apply to complete Unit 2 only if preferred.

- Evidence of qualifications and paediatric experience (if applicable) must be provided at time of registration via email to: nutrition.education@rch.org.au if you haven't previously participated in Unit 1.

Date and time: 8th-11th May 2023

Cost:  $950 + GST

Mode of delivery: Virtual 

Refund eligibility:  Eligible within a given time period as specified in section 8.2 of our Terms of Use.

Contact: For any queries please contact: nutrition.education@rch.org.au 


Course administrator: Sarah Efklides, Mary McPherson

Dietitian Professional Development Day 2022

About: Opportunities for updating and maintaining skills in the area of paediatric nutrition are limited. This professional development day provides an update across a range of topics of interest to both community and clinical dietitians.

Intended audience: Dietitians working in clinical, community or private practice settings seeking to develop or update skills in providing nutrition services for children and adolescents. 
The program is suitable for dietitians looking for an update after completing the Certificate in Paediatric Nutrition and Dietetics at The Royal Children’s Hospital as well as those with an interest in paediatric nutrition.

Date and time: 24th November 2022

Cost: $200 + GST

Timetable: 

8:50 am

Welcome (10mins)

 

Dr Heather Gilbertson

Manager, Nutrition and Food Services, The Royal Children’s Hospital

9.00 am

Latest Evidence for Nutritional Management in IBD (60mins)

 

Sarah Efklides, Dietitian, The Royal Children’s Hospital

10.00am

New Developments in Eating Disorders (60mins)


Alexa Stern, Dietitian, The Royal Children’s Hospital

 11.00 am

Break (15mins)

11.15am

Vegan and Vegetarian Diets for Paediatrics (60mins)

 

 Erin Mullane, Dietitian, The Royal Children’s Hospital

12.15 pm

Lunch (45mins)

 1.00 pm

Common Pitfalls in Allergy Management and Troubleshooting (60mins)

 

 Vicki McWilliam, Dietitian, The Royal Children’s Hospital

2.00 pm

Workforce Development –How to Transition to Paediatric Practice (30mins)

 

 Danni Tassoni, Dietitian & Clinical Educator, The Royal Children’s Hospital

2.30 pm

Maximising Engagement in Education Delivery (30mins)

 

Elisha Matthews, Dietitian & Clinical Educator, The Royal Children’s Hospital

3.00 pm

Afternoon Tea (15mins)

 3.15 pm

Extending Your Role and Further Education Opportunities as a Dietitian – different perspectives

 

 Panel –Keryn Coster (2022 SCV Improvement Fellow), Sarah Efklides (Masters Health Leadership & Management), Sophie Crotti (Graduate Certificate in Clinical Education), Dr Melissa Whitelaw (PhD)

4.15 pm

Close

 

Mode of delivery: Virtual

Refund eligibility: Eligible within a given time period as specified in section 8.2 of our Terms of Use.

Paediatric health education for maternal child health nurses

About: This online education program based on a Community of Practice, is designed specifically for Maternal and Child Health Nurses.

Includes: Monthly interactive webinars, recordings available, online chat forum, resources and feedback to support your practice in early child health and development.

Intended audience: Maternal and Child Health Nurses (including students), Community Nurses and Allied Health Professionals with an interest.

Cost: $50 + GST to access all course materials from 1 July 2022 until 31 July 2023

CPD Points: Self- record number of hours attended as CPD activity

Mode of delivery: Virtual

Contact: education.hub@rch.org.au

Course expiry date: 31 July 2023

Refund eligibility: Eligible within a given time period as specified in section 8.2 of our Terms of Use


Course administrator: Emma King

Practical Skills in Developmental-Behavioural Paediatrics (PDP)

About: The 27th Annual Professional Development Program for Community Paediatricians, From The Centre for Community Child Health, Royal Children’s Hospital, Melbourne

The 2022 PDP will consist of four sessions over two half days via webinar. Sessions will provide practical information about developmental-behavioural paediatrics from expert colleagues

Includes:

Session 1: Friday 7 October, 9am-10:30am

Caring for socially and developmentally vulnerable children in partnership with schools

Associate Professor Jill Sewell, Senior Developmental-Behavioural Paediatrician, Centre for Community Child Health RCH

Rebecca Harris, Co-ordinator of Student and Family Wellbeing at Carlton Primary School (Victoria)

Session 2: Friday 7 October, 10:45am-12:30pm

Children in out-of-home care: the role of the community paediatrician         

Dr Karen McLean, Developmental-Behavioural Paediatrician, Centre for Community Child Health RCH, and Research Officer, Policy & Equity, MCRI

Session 3: Friday 14 October, 9am-10:30am

High level psychotropic prescribing - pearls of wisdom

Dr Rick Jarman, Developmental-Behavioural Paediatrician, Centre for Community Child Health RCH and Melbourne Developmental & Behavioural Paediatrics.

Session 4: Friday 14 October, 10:45am-12:30pm

Assessing and managing sleep disorders in children with daytime sleepiness and mental health concerns

Dr Kate Simpson, Paediatrician and Sleep Physician Centre for Community Child Health RCH

Intended audience: Community Paediatricians (including advanced paediatric trainees).

Cost: $165 incl GST (both days), $100 incl GST (for one day). A 50% discount for advanced trainees.

CPD Points: 6 CPD hours

Mode of delivery: Virtual

Registration details: via Eventbrite here

Contact: Melissa Hirst, Melissa.Hirst@rch.org.au

Course expiry date: 14 October 2022, recordings available for 12 months for those registered prior to this date.

Refund eligibility: Eligible within a given time period